Helpline
Speak to a member of our Information Support Team
(Call-back service – 24h answer machine)

020 8973 0011

or email nurse@beatingbowelcancer.org
Beating Bowel Cancer Community

Bowel cancer treatment and side effects

GD62

Oncology Day Unit Session Three Capox Adjuvant Post OP therapy and Poll

Hi all.

Had a good oxy infusion session, felt a little bloated and nauseous, but ok when I got up and emptied my ileostomy bag and symptoms settled down. Remarkably the extra two weeks grace off capox while on holiday along with a lower dose of oxy seems to have given me a gentle landing.

Anyway, one more session to go, while this post op therapy has been rather contentious as my oncologist advised that it would not impact on my survival rate, and surgeon said it was up to me and the oncologist, but I felt the oncologist encouraged me to have the four sessions which the Christies clinical lead nurse did too. I feel it will do me more good than harm, have any of you had a similar experience with post op chemotherapy that has neutral outcomes, but just a gut reaction it may help?

Thanks x :)

Clancy

I do believe post op Chemo makes a difference as a mop up @GD62, but my oncologist says that there is no clinical evidence to support this, and does not give it unless the surgeon will not operate due to tumour proximity/size. I really cannot get my head round this one, as plenty on this forum and in my community are on maintenance Chemo. I might add that I have not seen any clinical evidence to say that it does not work post op.:x::x:

kolonodron

In my case it’s about the “what ifs” if you DON’T take it and get a recurrence. Although two cycles through my CAPOXand it’s really taking its toll.
I’m a pharmacist too @GD62 .
Great for revalidation, isn’t it!?

GD62

Hi @kolondron thanks for your reply got an ileostomy too, stage 4 so just take it as it comes. Another pharmacist you poor bloody thing lolx :)

terri m

Hi @GD62 .. My oncologist stopped my oxy atfter 4 cycles.. I am still taking the capecitibine . on 6th cycle... I still wonder about the " what ifs".. At the moment my feet are red raw.. I got sore hands too😕 . my oncologist said the last time, to let her know if they get worse then she would reduce dose... To be honest I've been holding on. Has afraid to have dose reduced after stopping the oxy.. Want to know I have done my best to destroy this crappy disease... Gone through so much udderley cream, and doublebase I slude everywhere in my shoes ect🤗. Think I will have to give in and ring chemo unit if worse tomorrow .The advice you had from your team regarding your adjuvant chemo is the best outcome I'm sure.. 👍👍👍👍:x::x::x:

Kareno62

Hi @terri m . Please check with the nurses at the chemo unit. I too held out and when they looked at my feet (which to me weren't looking too bad, just tingly) they stopped my capecitabine tablets however my feet got worse after stopping and even now, a year down the line, they are bright red, swollen and hot.
I know you want to throw everything at it but remember, the cancer was removed during surgery and the adjuvant chemo is mop up 'just in case'
Karen x
Ps can totally relate to the sliding about in the shoes - well the ones I can still get on - I nearly break my neck every time I get in the shower!